Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Apr 1, 2005, 6:25 AM CST for 4 counties in Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2005, 6:25 AM CST (12:25 UTC)
- Expired
- Apr 1, 2005, 12:30 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Bullock County, AL, Lee County, AL, Macon County, AL, Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 011227
FFWBMX
ALC011-081-087-123-011830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 AM CST FRI APR 1 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEE COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...OPELIKA...AUBURN
TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA
THIS INCLUDES THE CITIES OF...DADEVILLE...ALEXANDER CITY
BULLOCK COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF UNION SPRINGS
MACON COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF TUSKEGEE
* UNTIL 1230 PM CST
* AT 617 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JACKSONS
GAP...SOCIETY HILL...SMITHS STATION...SALEM...NOTASULGA...NEW SITE
AND CAMP HILL.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE
ACROSS LEE...TALLAPOOSA...BULLOCK...AND MACON COUNTIES THROUGH
1230 PM CST. THIS HEAVY RAINFALL ON TOP OF ALREADY NEARLY
SATURATED SOILS WILL LIKELY CAUSE FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3197 8579 3207 8592 3206 8599 3226 8600
3229 8593 3243 8601 3249 8588 3276 8590
3277 8598 3275 8600 3311 8598 3312 8560
3272 8564 3274 8513 3253 8501 3243 8544
3203 8543 3202 8558 3189 8567 3189 8580
$$
KH/99What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 1, 4:57 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 1, 4:57 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 457 AM CST FRI APR 1 2005 .SHORT TERM...(TODAY THROUGH MONDAY) ONE MORE DAY OF MESSY WEATHER BEFORE WE CAN ENJOY A DRY NICE WEEKEND WITH COOLER TEMPERATURES. FOR NOW...WE HAVE TO DEAL WITH THESE SHOWERS AND THUNDERSTORMS THROUGH MOST OF THE DAY TODAY. THE GOOD NEWS IS THAT WE SEEM TO BE CUT OFF FROM THE UNSTABLE AIRMASS...SO I DO NOT EXPECT ANY SEVERE STORMS TO DEVELOP OVER OUR FORECAST AREA. THE BAD NEWS THOUGH IS THAT WE HAVE TO DEAL WITH FLOODING. SOME OF THESE STORMS WILL PRODUCE PERIODS OF VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME. ALSO...WE COULD HAVE SOME TRAINING EFFECTS THAT COULD MAKE MATTERS WORST. A FLOOD WATCH IS OUT FOR MOST OF THE CWA UNTIL THIS AFTERNOON. ANOTHER PROBLEM IS THAT MOST OF THE RIVERS UNDER OUR FORECAST AREA ARE EITHER FLOODING OR CLOSE TO FLOOD. WE WILL MONITOR THESE RIVERS AND WILL ISSUE ADDITIONAL FLOOD WARNINGS ACCORDINGLY. PEOPLE LIVING AT OR NEAR LOW LYING AREAS... CREEKS...RIVERS...AND FLOOD PRONE AREAS SHOULD CLOSELY MONITOR THE WEATHER FOR ANY POTENTIAL FLOOD WARNINGS ISSUED FOR YOUR COUNTY. BE PREPARED TO TAKE ACTION...AND PLEASE...DO NOT DRIVE ACROSS FLOODED AREAS. TURN AROUND DONT DROWN... NOW...BACK TO THE FORECAST. MOST OF THE RAIN WILL BEGIN TO MOVE OUT OF OUR AREA TONIGHT. AS THE LOW PRESSURE SYSTEMS MOVES OUT OF OUR CWA...A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER CENTRAL ALABAMA. THIS WILL LEAD TO SOME GUSTY WINDS STARTING TONIGHT AND CONTINUE THROUGH SATURDAY. THE WIND WILL BE STRONGER ON SATURDAY DUE TO A COMBINATION OF THE TIGHT PRESSURE GRADIENT AND A LOW LEVEL JET...WHICH SOME OF THE WINDS WILL MIX DOWN TO THE SURFACE. A LAKE WILL ADVISORY WILL PROBABLY HAVE TO BE ISSUED...ALTHOUGH WE MAY ACTUALLY REACH WIND ADVISORY CRITERIA. BY THIS EVENING...WE SHOULD HAVE A BETTER IDEA ON WHICH CRITERIA WILL BE MET. BESIDES THE STRONG WINDS ON SATURDAY...THE WEEKEND OVERALL LOOKS REALLY GOOD. TEMPERATURES WILL COOL OFF INTO THE UPPER 30S AND LOWER 40S DURING THE EVENING...AND WARM UP TO THE UPPER 50S TO MID 60S. SATURDAY LOOKS TO BE THE COOLER DAY DUE TO THE WINDS MAKING THE TEMPERATURES FEEL MUCH COOLER. BY LATE SATURDAY...WINDS SHOULD BEGIN TO DIE DOWN AND BY SUNDAY WILL BECOME CALM. DRY CONDITIONS WILL CONTINUE THROUGH EARLY NEXT WEEK...BUT TEMPERATURES WILL BEGIN TO WARM UP. .LONG TERM...(TUESDAY THROUGH THURSDAY) THE NEXT WEATHER SYSTEM WILL APPROACH THE AREA ON WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED...BUT OF COURSE WITH EVERY SYSTEM THAT MOVES THROUGH THIS TIME OF THE YEAR...SEVERE WEATHER COULD ALWAYS BE A POSSIBILITY. AS OF RIGHT NOW...IT DOESNT LOOK TOO PROMISING...BUT IT IS TOO EARLY TO TELL. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 44 54 37 / 100 30 10 10 ANNISTON 67 44 55 37 / 100 30 10 10 BIRMINGHAM 69 43 56 37 / 100 30 10 10 TUSCALOOSA 69 44 59 38 / 100 20 10 10 CALERA 70 46 57 38 / 100 30 10 10 AUBURN 69 48 58 39 / 100 30 10 10 MONTGOMERY 72 47 60 38 / 100 20 10 10 TROY 72 49 60 38 / 100 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON FOR CENTRAL ALABAMA. && 10/ARM
Hazardous weather outlook, Mar 31, 1:50 PM CST, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 150 PM CST THU MAR 31 2005 ALZ011>015-017>050-011330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 150 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). A REPRIEVE FROM THE RAIN IS EXPECTED TO CONTINUE FOR CENTRAL ALABAMA THROUGH LATE EVENING...THEN ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED DURING THE OVERNIGHT HOURS. SOME STORMS MAY BE SEVERE... WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES CANNOT BE RULED OUT...BUT NO WIDESPREAD OUTBREAK IS EXPECTED. FLOODING/FLASH FLOODING IS A MAJOR CONCERN FOR CENTRAL ALABAMA. AN ADDITIONAL 1 TO 3 INCHES IS EXPECTED TO FALL ON ALREADY SATURATED GROUNDS BEFORE FRIDAY AFTERNOON. A FLASH FLOOD WATCH WILL BE ISSUED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). STRONG WINDS MAY BE A CONCERN IN THE WAKE OF THE FRONT FRIDAY AFTERNOON. CONDITIONS SHOULD IMPROVE AFTER NOON ON FRIDAY AND NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NECESSARY TONIGHT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:53 AM CST | Flash Flood Warning | BMX | Dallas, Marengo, Perry | 6 hr |
| Apr 1, 3:53 AM CST | Flash Flood Warning | BMX | Greene, Hale, Sumter | 6 hr |
| Apr 1, 4:40 AM CST | Flash Flood Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 6 hr |
| Apr 1, 5:28 AM CST | Flash Flood Warning | BMX | Jefferson, Shelby | 4 hr |
| Apr 1, 11:59 AM CST | Flash Flood Warning | BMX | Bullock, Elmore, Lee, Macon, Montgomery, Russell and 1 more | 3 hr |
| Apr 1, 1:47 PM CST | Severe Thunderstorm Warning | BMX | Marion | 99 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.